Currently displaying 1 – 14 of 14

Showing per page

Order by Relevance | Title | Year of publication

Continuous functions between Isbell-Mrówka spaces

Salvador García-Ferreira — 1998

Commentationes Mathematicae Universitatis Carolinae

Let Ψ ( Σ ) be the Isbell-Mr’owka space associated to the M A D -family Σ . We show that if G is a countable subgroup of the group 𝐒 ( ω ) of all permutations of ω , then there is a M A D -family Σ such that every f G can be extended to an autohomeomorphism of Ψ ( Σ ) . For a M A D -family Σ , we set I n v ( Σ ) = { f 𝐒 ( ω ) : f [ A ] Σ for all A Σ } . It is shown that for every f 𝐒 ( ω ) there is a M A D -family Σ such that f I n v ( Σ ) . As a consequence of this result we have that there is a M A D -family Σ such that n + A Σ whenever A Σ and n < ω , where n + A = { n + a : a A } for n < ω . We also notice that there is no M A D -family Σ such...

On FU( p )-spaces and p -sequential spaces

Salvador García-Ferreira — 1991

Commentationes Mathematicae Universitatis Carolinae

Following Kombarov we say that X is p -sequential, for p α * , if for every non-closed subset A of X there is f α X such that f ( α ) A and f ¯ ( p ) X A . This suggests the following definition due to Comfort and Savchenko, independently: X is a FU( p )-space if for every A X and every x A - there is a function f α A such that f ¯ ( p ) = x . It is not hard to see that p RK q ( RK denotes the Rudin–Keisler order) every p -sequential space is q -sequential every FU( p )-space is a FU( q )-space. We generalize the spaces S n to construct examples of p -sequential...

MAD families and P -points

Salvador García-FerreiraPaul J. Szeptycki — 2007

Commentationes Mathematicae Universitatis Carolinae

The Katětov ordering of two maximal almost disjoint (MAD) families 𝒜 and is defined as follows: We say that 𝒜 K if there is a function f : ω ω such that f - 1 ( A ) ( ) for every A ( 𝒜 ) . In [Garcia-Ferreira S., Hrušák M., Ordering MAD families a la Katětov, J. Symbolic Logic 68 (2003), 1337–1353] a MAD family is called K -uniform if for every X ( 𝒜 ) + , we have that 𝒜 | X K 𝒜 . We prove that CH implies that for every K -uniform MAD family 𝒜 there is a P -point p of ω * such that the set of all Rudin-Keisler predecessors of p is dense in the...

Countable compactness and p -limits

Salvador García-FerreiraArtur Hideyuki Tomita — 2001

Commentationes Mathematicae Universitatis Carolinae

For M ω * , we say that X is quasi M -compact, if for every f : ω X there is p M such that f ¯ ( p ) X , where f ¯ is the Stone-Čech extension of f . In this context, a space X is countably compact iff X is quasi ω * -compact. If X is quasi M -compact and M is either finite or countable discrete in ω * , then all powers of X are countably compact. Assuming C H , we give an example of a countable subset M ω * and a quasi M -compact space X whose square is not countably compact, and show that in a model of A. Blass and S. Shelah every quasi...

Ultrafilter-limit points in metric dynamical systems

Salvador García-FerreiraManuel Sanchis — 2007

Commentationes Mathematicae Universitatis Carolinae

Given a free ultrafilter p on and a space X , we say that x X is the p -limit point of a sequence ( x n ) n in X (in symbols, x = p - lim n x n ) if for every neighborhood V of x , { n : x n V } p . By using p -limit points from a suitable metric space, we characterize the selective ultrafilters on and the P -points of * = β ( ) . In this paper, we only consider dynamical systems ( X , f ) , where X is a compact metric space. For a free ultrafilter p on * , the function f p : X X is defined by f p ( x ) = p - lim n f n ( x ) for each x X . These functions are not continuous in general. For a...

On p -sequential p -compact spaces

Salvador García-FerreiraAngel Tamariz-Mascarúa — 1993

Commentationes Mathematicae Universitatis Carolinae

It is shown that a space X is L ( μ p ) -Weakly Fréchet-Urysohn for p ω * iff it is L ( ν p ) -Weakly Fréchet-Urysohn for arbitrary μ , ν < ω 1 , where μ p is the μ -th left power of p and L ( q ) = { μ q : μ < ω 1 } for q ω * . We also prove that for p -compact spaces, p -sequentiality and the property of being a L ( ν p ) -Weakly Fréchet-Urysohn space with ν < ω 1 , are equivalent; consequently if X is p -compact and ν < ω 1 , then X is p -sequential iff X is ν p -sequential (Boldjiev and Malyhin gave, for each P -point p ω * , an example of a compact space X p which is 2 p -Fréchet-Urysohn and it is...

p -sequential like properties in function spaces

Salvador García-FerreiraAngel Tamariz-Mascarúa — 1994

Commentationes Mathematicae Universitatis Carolinae

We introduce the properties of a space to be strictly WFU ( M ) or strictly SFU ( M ) , where M ω * , and we analyze them and other generalizations of p -sequentiality ( p ω * ) in Function Spaces, such as Kombarov’s weakly and strongly M -sequentiality, and Kocinac’s WFU ( M ) and SFU ( M ) -properties. We characterize these in C π ( X ) in terms of cover-properties in X ; and we prove that weak M -sequentiality is equivalent to WFU ( L ( M ) ) -property, where L ( M ) = { λ p : λ < ω 1 and p M } , in the class of spaces which are p -compact for every p M ω * ; and that C π ( X ) is a WFU ( L ( M ) ) -space iff X satisfies...

The subspace of weak P -points of *

Salvador García-FerreiraY. F. Ortiz-Castillo — 2015

Commentationes Mathematicae Universitatis Carolinae

Let W be the subspace of * consisting of all weak P -points. It is not hard to see that W is a pseudocompact space. In this paper we shall prove that this space has stronger pseudocompact properties. Indeed, it is shown that W is a p -pseudocompact space for all p * .

Topological games and product spaces

Salvador García-FerreiraR. A. González-SilvaArtur Hideyuki Tomita — 2002

Commentationes Mathematicae Universitatis Carolinae

In this paper, we deal with the product of spaces which are either 𝒢 -spaces or 𝒢 p -spaces, for some p ω * . These spaces are defined in terms of a two-person infinite game over a topological space. All countably compact spaces are 𝒢 -spaces, and every 𝒢 p -space is a 𝒢 -space, for every p ω * . We prove that if { X μ : μ < ω 1 } is a set of spaces whose product X = μ < ω 1 X μ is a 𝒢 -space, then there is A [ ω 1 ] ω such that X μ is countably compact for every μ ω 1 A . As a consequence, X ω 1 is a 𝒢 -space iff X ω 1 is countably compact, and if X 2 𝔠 is a 𝒢 -space, then all...

Strong pseudocompact properties

Salvador García-FerreiraY. F. Ortiz-Castillo — 2014

Commentationes Mathematicae Universitatis Carolinae

For a free ultrafilter p on , the concepts of strong pseudocompactness, strong p -pseudocompactness and pseudo- ω -boundedness were introduced in [Angoa J., Ortiz-Castillo Y.F., Tamariz-Mascarúa A., Ultrafilters and properties related to compactness, Topology Proc. 43 (2014), 183–200] and [García-Ferreira S., Ortiz-Castillo Y.F., Strong pseudocompact properties of certain subspaces of * , submitted]. These properties in a space X characterize the pseudocompactness of the hyperspace 𝒦 ( X ) of compact subsets...

On the continuity of the elements of the Ellis semigroup and other properties

Salvador García-FerreiraYackelin Rodríguez-LópezCarlos Uzcátegui — 2021

Commentationes Mathematicae Universitatis Carolinae

We consider discrete dynamical systems whose phase spaces are compact metrizable countable spaces. In the first part of the article, we study some properties that guarantee the continuity of all functions of the corresponding Ellis semigroup. For instance, if every accumulation point of X is fixed, we give a necessary and sufficient condition on a point a X ' in order that all functions of the Ellis semigroup E ( X , f ) be continuous at the given point a . In the second part, we consider transitive dynamical...

Extraresolvability and cardinal arithmetic

Ofelia Teresa AlasSalvador García-FerreiraArtur Hideyuki Tomita — 1999

Commentationes Mathematicae Universitatis Carolinae

Following Malykhin, we say that a space X is if X contains a family 𝒟 of dense subsets such that | 𝒟 | > Δ ( X ) and the intersection of every two elements of 𝒟 is nowhere dense, where Δ ( X ) = min { | U | : U is a nonempty open subset of X } is the of X . We show that, for every cardinal κ , there is a compact extraresolvable space of size and dispersion character 2 κ . In connection with some cardinal inequalities, we prove the equivalence of the following statements: 1) 2 κ < 2 κ + , 2) ( κ + ) κ is extraresolvable and 3) A ( κ + ) κ is extraresolvable, where A ( κ + ) ...

Some remarks on the product of two C α -compact subsets

Salvador García-FerreiraManuel SanchisStephen W. Watson — 2000

Czechoslovak Mathematical Journal

For a cardinal α , we say that a subset B of a space X is C α -compact in X if for every continuous function f X α , f [ B ] is a compact subset of α . If B is a C -compact subset of a space X , then ρ ( B , X ) denotes the degree of C α -compactness of B in X . A space X is called α -pseudocompact if X is C α -compact into itself. For each cardinal α , we give an example of an α -pseudocompact space X such that X × X is not pseudocompact: this answers a question posed by T. Retta in “Some cardinal generalizations of pseudocompactness”...

Page 1

Download Results (CSV)